Alert archive / Minnesota / Heat Advisories in 2015

Heat Advisory 1, NWS Twin Cities, MN

July 11, 201527 counties in Minnesota

NWS Twin Cities, MN issued this heat advisory at Jul 11, 2015, 5:02 AM CDT for 27 counties in Minnesota. It took effect at Jul 12, 2015, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 11, 2015, 5:02 AM CDT (10:02 UTC)
In effect from
Jul 12, 2015, 1:00 PM CDT
Expired
Jul 12, 2015, 7:00 PM CDT
In force
6 hr
Issued by
NWS Twin Cities, MN
All 27 counties

Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Faribault County, MN, Freeborn County, MN, Hennepin County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Scott County, MN, Sibley County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Waseca County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 78 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 10.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2015-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2015-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1387 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

804 
WWUS73 KMPX 111002
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
502 AM CDT SAT JUL 11 2015

...HOT AND HUMID CONDITIONS EXPECTED SUNDAY AFTERNOON...

.A HEAT ADVISORY IS IN EFFECT SUNDAY AFTERNOON FOR WEST CENTRAL
AND SOUTHWEST MINNESOTA DUE TO THE COMBINATION OF EXPECTED HEAT
AND HUMIDITY.

MNZ047-054>056-064-065-073>075-082-083-091-111815-
/O.NEW.KMPX.HT.Y.0001.150712T1800Z-150713T0000Z/
STEVENS-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-RENVILLE-
REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-
INCLUDING THE CITIES OF...MORRIS...MADISON...BENSON...
MONTEVIDEO...GRANITE FALLS...OLIVIA...REDWOOD FALLS...NEW ULM...
ST. PETER...ST. JAMES...MANKATO...FAIRMONT
502 AM CDT SAT JUL 11 2015

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT
SUNDAY. 

* TEMPERATURE...LOW TO MID 90S

* HEAT INDEX...NEAR 100

* IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR
  THOSE OUTSIDE OR WITHOUT AIR CONDITIONING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
5 follow-up statements
339 
WWUS73 KMPX 111626
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1126 AM CDT SAT JUL 11 2015

...HOT AND HUMID CONDITIONS EXPECTED SUNDAY AFTERNOON...

.A HEAT ADVISORY REMAINS IN EFFECT SUNDAY AFTERNOON FOR WEST
CENTRAL AND SOUTHWEST MINNESOTA DUE TO THE COMBINATION OF EXPECTED
HEAT AND HUMIDITY.

MNZ047-054>056-064-065-073>075-082-083-091-120030-
/O.CON.KMPX.HT.Y.0001.150712T1800Z-150713T0000Z/
STEVENS-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-RENVILLE-
REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-
INCLUDING THE CITIES OF...MORRIS...MADISON...BENSON...
MONTEVIDEO...GRANITE FALLS...OLIVIA...REDWOOD FALLS...NEW ULM...
ST. PETER...ST. JAMES...MANKATO...FAIRMONT
1126 AM CDT SAT JUL 11 2015

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT SUNDAY...

* TEMPERATURE...LOW TO MID 90S

* HEAT INDEX...NEAR 100

* IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR 
  THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

JLT
179 
WWUS73 KMPX 112023
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
323 PM CDT SAT JUL 11 2015

...HOT AND HUMID CONDITIONS EXPANDING SUNDAY AFTERNOON...

.A HEAT ADVISORY HAS BEEN EXPANDED EAST AND NORTHEAST ACROSS
PORTIONS OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA SUNDAY
AFTERNOON. THE HEAT ADVISORY AREA IS NOW MOSTLY SOUTH AND WEST OF
A LINE FROM MORRIS TO ST. CLOUD...THEN SOUTH TO THE IOWA BORDER.
THIS ALSO INCLUDES MOST OF THE TWIN CITIES METRO AREA. EXPECT HEAT
INDEX VALUES TO EXCEED 100 DEGREES BY THE EARLY AFTERNOON IN THE
ADVISORY AREA...AND LIKELY HOLDING NEAR THE 100 DEGREE MARK
THROUGH 6 PM. 

MNZ048-049-057>060-062-066>069-076-084-092-093-120500-
/O.EXA.KMPX.HT.Y.0001.150712T1800Z-150713T0000Z/
POPE-STEARNS-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-RAMSEY-MCLEOD-
SIBLEY-CARVER-SCOTT-LE SUEUR-WASECA-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...GLENWOOD...ST. CLOUD...WILLMAR...
LITCHFIELD...MONTICELLO...MINNEAPOLIS...ST. PAUL...HUTCHINSON...
GAYLORD...CHASKA...SHAKOPEE...LE SUEUR...WASECA...BLUE EARTH...
ALBERT LEA
323 PM CDT SAT JUL 11 2015

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT
SUNDAY. 

* TEMPERATURE...90 TO 95

* HEAT INDEX...NEAR 100

* IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR 
  THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

MNZ047-054>056-064-065-073>075-082-083-091-120500-
/O.CON.KMPX.HT.Y.0001.150712T1800Z-150713T0000Z/
STEVENS-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-RENVILLE-
REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-
INCLUDING THE CITIES OF...MORRIS...MADISON...BENSON...
MONTEVIDEO...GRANITE FALLS...OLIVIA...REDWOOD FALLS...NEW ULM...
ST. PETER...ST. JAMES...MANKATO...FAIRMONT
323 PM CDT SAT JUL 11 2015

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT SUNDAY...

* TEMPERATURE...MID 90S

* HEAT INDEX...100 TO 103

* IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR 
  THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

JLT
817 
WWUS73 KMPX 120101
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
801 PM CDT SAT JUL 11 2015

...HOT AND VERY HUMID CONDITIONS SUNDAY AFTERNOON...

.A HEAT ADVISORY REMAINS IN EFFECT FOR SUNDAY AFTERNOON FOR MUCH
OF CENTRAL AND SOUTHERN MINNESOTA. THE ADVISORY AREA IS ALONG AND
WEST OF A LINE FROM ST CLOUD THROUGH THE TWIN CITIES TO ALBERT
LEA. HEAT INDEX VALUES OF AROUND 100 DEGREES ARE EXPECTED.

MNZ047>049-054>060-062-064>069-073>076-082>084-091>093-120915-
/O.CON.KMPX.HT.Y.0001.150712T1800Z-150713T0000Z/
STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
MEEKER-WRIGHT-HENNEPIN-RAMSEY-YELLOW MEDICINE-RENVILLE-MCLEOD-
SIBLEY-CARVER-SCOTT-REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN-
BLUE EARTH-WASECA-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MORRIS...GLENWOOD...ST. CLOUD...
MADISON...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD...
MONTICELLO...MINNEAPOLIS...ST. PAUL...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...REDWOOD FALLS...
NEW ULM...ST. PETER...LE SUEUR...ST. JAMES...MANKATO...WASECA...
FAIRMONT...BLUE EARTH...ALBERT LEA
801 PM CDT SAT JUL 11 2015

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT SUNDAY...

* TEMPERATURE...90 TO 95

* HEAT INDEX...NEAR 100

* IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR 
  THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
390 
WWUS73 KMPX 120836
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
336 AM CDT SUN JUL 12 2015

...HOT AND VERY HUMID CONDITIONS THIS AFTERNOON...

.A HEAT ADVISORY REMAINS IN EFFECT THIS AFTERNOON FOR MUCH OF
CENTRAL AND SOUTHERN MINNESOTA. THE ADVISORY AREA IS ALONG AND
WEST OF A LINE FROM ST CLOUD THROUGH THE TWIN CITIES TO ALBERT
LEA. HEAT INDEX VALUES OF AROUND 100 DEGREES ARE EXPECTED.

MNZ047>049-054>060-062-064>069-073>076-082>084-091>093-121645-
/O.CON.KMPX.HT.Y.0001.150712T1800Z-150713T0000Z/
STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
MEEKER-WRIGHT-HENNEPIN-RAMSEY-YELLOW MEDICINE-RENVILLE-MCLEOD-
SIBLEY-CARVER-SCOTT-REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN-
BLUE EARTH-WASECA-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MORRIS...GLENWOOD...ST. CLOUD...
MADISON...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD...
MONTICELLO...MINNEAPOLIS...ST. PAUL...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...REDWOOD FALLS...
NEW ULM...ST. PETER...LE SUEUR...ST. JAMES...MANKATO...WASECA...
FAIRMONT...BLUE EARTH...ALBERT LEA
336 AM CDT SUN JUL 12 2015

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

* TEMPERATURE...90 TO 95

* HEAT INDEX...NEAR 100

* IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR 
  THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
473 
WWUS73 KMPX 121552
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1052 AM CDT SUN JUL 12 2015

...HOT AND VERY HUMID CONDITIONS THIS AFTERNOON...

.A HEAT ADVISORY REMAINS IN EFFECT THIS AFTERNOON FOR MUCH OF
CENTRAL AND SOUTHERN MINNESOTA. THE ADVISORY AREA IS ALONG AND
WEST OF A LINE FROM ST CLOUD THROUGH THE TWIN CITIES TO ALBERT
LEA. HEAT INDEX VALUES OF AROUND 100 DEGREES ARE EXPECTED.

MNZ047>049-054>060-062-064>069-073>076-082>084-091>093-130000-
/O.CON.KMPX.HT.Y.0001.150712T1800Z-150713T0000Z/
STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
MEEKER-WRIGHT-HENNEPIN-RAMSEY-YELLOW MEDICINE-RENVILLE-MCLEOD-
SIBLEY-CARVER-SCOTT-REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN-
BLUE EARTH-WASECA-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MORRIS...GLENWOOD...ST. CLOUD...
MADISON...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD...
MONTICELLO...MINNEAPOLIS...ST. PAUL...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...REDWOOD FALLS...
NEW ULM...ST. PETER...LE SUEUR...ST. JAMES...MANKATO...WASECA...
FAIRMONT...BLUE EARTH...ALBERT LEA
1052 AM CDT SUN JUL 12 2015

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TEMPERATURE...90 TO 95

* HEAT INDEX...NEAR 100

* IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR 
  THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Jul 11, 4:54 AM CDT, 8 minutes earlier.

Area forecast discussion, Jul 11, 4:54 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
454 AM CDT SAT JUL 11 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 454 AM CDT SAT JUL 11 2015

THE MAIN CHANGE TO THE SHORT TERM FORECAST WAS TO DECREASE POPS
ACROSS THE REGION. CANT GO COMPLETELY DRY...BUT TRIED TO TREND IN
THAT DIRECTION.

EARLY MORNING WATER VAPOR IMAGERY TOGETHER WITH THE 500MB HEIGHTS
AND WINDS SHOWED A FEW AREAS OF CONVECTION TIED TO A LOW AMPLITUDE
SHORTWAVE TROUGH APPROACHING FROM THE SOUTHWEST. AS THIS WAVE SLOWLY
MARCHES TOWARD THE CWA THE MAIN AREAS OF FORCING WILL SPLIT TO THE
NORTH AND SOUTH...AND SO TOO SHOULD THE AREAS OF PRECIPITATION.

MODELS SHOW DIVERGENCE IN THE LOW LEVEL WIND FIELD...WITH SLIGHT
CONVERGENCE ALOFT AT 500MB SATURDAY AFTERNOON. IN ADDITION...GFS
FORECAST SOUNDINGS ARE CAPPED ALL DAY. LASTLY...MOST HIRES MODELS
KEEP THE REGION DRY AS WELL. TOGETHER THIS SUPPORTS LOWERING POPS
ACROSS THE REGION TODAY. LATER TONIGHT LOW LEVEL THETA_E ADVECTION
COULD LEAD TO A FEW SCATTERED STORMS...SO HAVE HIGHEST POPS CENTERED
AROUND 06Z. TODAYS TEMPERATURES WILL BE A COUPLE DEGREES COOLER THAN
YESTERDAYS SINCE MORE CLOUDS ARE EXPECTED.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 454 AM CDT SAT JUL 11 2015

WE COULD FINISH OUT THE WEEKEND WITH A BANG. THE DAY SHOULD START
WITH VERY WARM AND HUMID CONDITIONS...BUT MIGHT FINISH WITH
STRONG TO SEVERE THUNDERSTORMS IN MN/WI.

A MOIST BOUNDARY LAYER WILL BE IN PLACE SUNDAY AND THE MID LEVEL
LAPSE RATES ONLY STEEPEN LATE IN THE DAY IN RESPONSE TO AN
APPROACHING TROUGH FROM THE WEST. THE RESULT WILL BE LARGE CAPE
VALUES AND A TRIGGER WITH THE ADVANCING WAVE. WITH AFTERNOON TEMPS
NEAR 90 AND DEWPOINTS BETWEEN 70-75...IT IS NOT A SURPRISE THAT
THERE WILL BE A LARGE RESERVOIR OF INSTABILITY...WITH THE LOCAL
AREA SEEING 3000-4000 J/KG OF SBCAPE BY THE AFTERNOON /OR 5000
J/KG IF YOU BUY THE NAM/ IN EASTERN MN AND WESTERN WI. THERE IS
SOME CAPPING IN THE MORNING AND AFTERNOON ACROSS THE SOUTHERN HALF
OF MINNESOTA...BUT SOME CIN IS DEFINITELY FAVORABLE FOR SEVERE AS
LONG AS YOU EVENTUALLY BREAK THE CAP...WHICH WE SHOULD. IN
ADDITION TO THE SHORTWAVE SUNDAY AFTERNOON. A 100KT UPPER JET
LIFTS NORTH ACROSS THE CENTRAL PLAINS AND INTO THE MID/UPPER MISS.
THIS PUTS THE FORECAST AREA NEAR THE LEFT EXIT REGION OF THE JET
MAX. CENTRAL MN LOOKS LIKE A REALLY GOOD LOCATION FOR THE INITIAL
CONVECTIVE INITIATION AT THIS POINT...WITH VIGOROUS CONVECTION
THEN PROPAGATING EAST-SOUTHEAST THROUGH THE EVENING AND OVERNIGHT
SUNDAY NIGHT. THE CIPS ANALOGS OFF THE NAM SUPPORTS THIS IDEA. THE
DEEP LAYER SHEAR IS DECENT BUT NOT FANTASTIC...THERE
IS...HOWEVER...AN EXCELLENT SHAPE TO THE FORECAST HODOGRAPH ON
SUNDAY WITH GOOD CYCLONIC CURVATURE IN RESPONSE TO THE SOUTHEAST
BL WINDS. THE 11.06Z NAM GOES NUTS WITH THE SIG TOR PARAMETER
FORECAST SUNDAY EVENING AND HAS VALUES BETWEEN 5 AND 15 ACROSS THE
SOUTHERN HALF OF MN. WE WOULD LIKE TO SEE A LITTLE MORE SPEED
SHEAR BETWEEN 0-1KM TO BE REALLY CONCERNED ABOUT TORNADOES...BUT
OVERALL THE THREAT IS STILL THERE FOR TORNADOES AND CERTAINLY THE
THREAT FOR DAMAGING WINDS AND LARGE HAIL. IN SUMMARY...SUNDAY
AFTERNOON AND EVENING HAS GOOD POTENTIAL TO BE THE WORST SEVERE
WEATHER DAY OF THE YEAR SO FAR LOCALLY IN WHAT HAS BEEN A FAIRLY
QUIET SEASON UP TO THIS POINT. BEFORE THE THUNDER CHANCES ON
SUNDAY...MUCH OF THE FORECAST AREA WILL APPROACH 100 FOR A HEAT
INDEX GIVEN THE HIGHER SURFACE DEWPOINTS.

BEYOND SUNDAY...THE LARGE-SCALE RIDGE SHOULD BUILD BACK OVER THE
REGION MON-TUE BEFORE FLATTENING OUT WITH ZONAL FLOW OVER THE
UPPER MISS. THIS FLOW PATTERN MAKES IT DIFFICULT TO PIN DOWN
SPECIFICS ON PRECIP/CLOUD COVER ETC. THERE WILL LIKELY BE SEVERAL
SHORT WAVE TROUGHS TO BE EMBEDDED IN THE FLOW TO GO ALONG WITH A
FAIRLY MOIST AIR MASS AND INSTABILITY. AS A RESULT THERE IS A LOT
OF THUNDERSTORM CHANCES IN THE EXTENDED.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1117 PM CDT FRI JUL 10 2015

VFR CONDITIONS ARE EXPECTED THROUGH SATURDAY MORNING UNDER HIGH
CLOUDS...EXCEPT PERHAPS FOR A BRIEF PERIOD AT EAU WHERE VERY LIGHT
WINDS AND A DECENT INVERSION DEVELOPING NEAR THE MOIST SURFACE
COULD LEAD TO SOME PATCHY FOG AROUND SUNRISE. MODELS HAVE RECENTLY
BACKED OFF THE THUNDERSTORM COVERAGE SHOWN FROM SATURDAY MORNING
THROUGH THE AFTERNOON...BUT A BRIEF SHOWER OR ISOLATED STORM IS
POSSIBLE IN THE LATE MORNING IN SW MN...AND THROUGH THE AFTERNOON
AND EVENING ACROSS CENTRAL/EASTERN MN AND WEST CENTRAL WI. HAVE
INCLUDED VCSH WORDING DUE TO THE MINIMAL COVERAGE OF
PRECIPITATION...BUT AN ISOLATED THUNDERSTORM IS STILL POSSIBLE
DURING THE AFTERNOON WITH AMPLE INSTABILITY PRESENT. CURRENT
VISIBILITY MODELS ARE SHOWING THE POTENTIAL FOR LOWER CIGS TO
DEVELOP OVER OUR WISCONSIN TERMINALS AFTER SUNSET SATURDAY
NIGHT...SO INCLUDED SOME MVFR CIGS AT EAU AND RNH AFTER 02Z.

KMSP...VFR CONDITIONS WILL PREVAIL FOR THE MAJORITY OF THE PERIOD.
CURRENT MODELS ARE SHOWING A SMALLER CHANCE OF THUNDERSTORMS ON
SATURDAY AFTERNOON...BUT AN ISOLATED SHOWER OR THUNDERSTORM STILL
CANNOT BE RULED OUT FROM THE EARLY AFTERNOON THROUGH AROUND
SUNSET. LIGHT SOUTHERLY WINDS OVERNIGHT WILL BECOME SOUTHEASTERLY
BY SATURDAY AFTERNOON THROUGH THE EVENING...WITH WIND SPEEDS
AROUND 10-15 KTS AT THIS TIME.

/OUTLOOK FOR KMSP/
SUN...VFR WITH CHC MVFR/IFR SHRA/TSRA. WINDS SE AT 5-10 KTS.
MON...VFR WITH CHC MVFR/IFR SHRA/TSRA. WINDS S BCMG W AT 5 KTS.
TUE...VFR LIKELY. WINDS NW BCMG NE AT 5-10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...JRB
LONG TERM...CLF
AVIATION...ADL
Hazardous weather outlook, Jul 10, 4:12 PM CDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
412 PM CDT FRI JUL 10 2015

MNZ041>045-047>053-055>063-065>070-075>078-WIZ014>016-023>028-
111300-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-
CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE-POLK-BARRON-
RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
412 PM CDT FRI JUL 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST
WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WARM AND HUMID CONDITIONS ARE EXPECTED OVER THE WEEKEND INTO EARLY
NEXT WEEK...PARTICULARLY SUNDAY AND MONDAY WHEN HEAT INDEX VALUES
MAY REACH 100 DEGREES. THE VERY WARM TEMPERATURES AND HIGH
HUMIDITY WILL COMBINE TO CREATE A SITUATION WHERE HEAT ILLNESSES
ARE POSSIBLE...ESPECIALLY FOR THOSE WHO ARE ACTIVE OUTDOORS.

THE ARRIVAL OF WARMTH AND HUMIDITY WILL BRING PERIODIC
THUNDERSTORM CHANCES SATURDAY THROUGH MUCH OF THE UPCOMING WEEK.
A FEW OF THE STORMS COULD BECOME SEVERE...ESPECIALLY SUNDAY NIGHT.
HEAVY RAIN IS ALSO A POTENTIAL HAZARD WITH THE STORMS THIS
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

MNZ054-064-073-074-082>085-091>093-111300-
LAC QUI PARLE-YELLOW MEDICINE-REDWOOD-BROWN-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
412 PM CDT FRI JUL 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA.

.DAY ONE...TONIGHT.

SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WARM AND HUMID CONDITIONS ARE EXPECTED OVER THE WEEKEND INTO EARLY
NEXT WEEK...PARTICULARLY SUNDAY AND MONDAY WHEN HEAT INDEX VALUES
MAY REACH 100 DEGREES. THE VERY WARM TEMPERATURES AND HIGH
HUMIDITY WILL COMBINE TO CREATE A SITUATION WHERE HEAT ILLNESSES
ARE POSSIBLE...ESPECIALLY FOR THOSE WHO ARE ACTIVE OUTDOORS.

THE ARRIVAL OF WARMTH AND HUMIDITY WILL BRING PERIODIC
THUNDERSTORM CHANCES SATURDAY THROUGH MUCH OF THE UPCOMING WEEK.
A FEW OF THE STORMS COULD BECOME SEVERE...ESPECIALLY SUNDAY NIGHT.
HEAVY RAIN IS ALSO A POTENTIAL HAZARD WITH THE STORMS THIS
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:15 PM CDTSpecial Weather StatementMPXMille Lacs60 min
Jul 11, 6:33 PM CDTSevere Thunderstorm WarningMPXIsanti, Kanabec, Mille Lacs42 min

Nearby

Heat Advisories in Minnesota, 2015Every heat advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.